Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What the hell do I choose.
Aug 10, 2006

Recommended by Dr to start treatment, VL >100,000 and CD4 230 18%. Have developed some KS, no HEP B or C and no other complications apparently. I have been given treatment choices including Truvada, Norvir and Reyataz. Apparently I cannot take Sustiva. Is this a good/the best treatment choice available and will it cause thinning face,legs etc. If not can you suggest another option I can go to my Dr with. Thanks

Response from Dr. Young

Thanks for your post.

Sounds like your doctor has done his homework; you probably have (unfortunately) acquired non-nuke resistant virus. As such, efavirenz (Sustiva, Stocrin) is not one of your options.

The combination of tenofovir/FTC (Truvada) with ritonavir (Norvir) and atazanavir (Reyataz) is a widely prescribed option for first line treatment. There should be little additive risk of lipodystrophy or metabolic problems on the regimen, but be aware that not every case of lipo is fully attributed to drug treatment alone (with some exceptions). The particular issues with atazanavir regimens is the strict need to take the medication with food and to avoid the use of antacids. If these characteristics are problematic for your or might interfere with your optimal adherence, I'd talk to your doctor (or write back) about alternatives.

Best of health to you. BY



Previous
Follow up to response : SEROCONVERSION AFTER 13 YEARS??
Next
Is the ID doctor my primary practioner?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement